Methotrexate nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

keep the faith
Regular Member


Date Joined Nov 2009
Total Posts : 91
   Posted 1/26/2010 10:50 AM (GMT -7)   
Last week I reached a full dose of MX (20mg). My rheumy suggested I divide the pills 4 in a.m. and 4 p.m. I did that on Thursday last week and vomited every time I tried to eat Friday (for some reason I kept thinking nibbling certain food would settle  me) and was nauseous  otherwise the rest of Friday  and Saturday though I didn't throw up Sat. Hoping it was a one time thing I didn't call the dr.This past Thursday I took my med and felt fine Thursday but again threw up if I nibbled and was nauseous rest of time Friday and again somewhat annoying nausea Sat.
I called my rhuemy today and the nurse checked and said there was no drug for nausea (I hope she told him I threw up too if that makes a difference) If I choose I can try the injections.
 
I had no side effects on buildup of MX, I am on folic acid once daily.
So....does anyone know if there is a script for nausea? I have seen in past threads about ginger and can try that and...
is anyone taking the injections how do you like them and can you get nauseous on those too?
I really need your help and I know this is just the place to come to get it.
Hugs
Keep the Faith
Diagnosed RA fall 2009 No other real issues thank God

star73
Regular Member


Date Joined Jan 2010
Total Posts : 40
   Posted 1/26/2010 11:15 AM (GMT -7)   
yeah there are some scripts for nausea......Phenergan, Zofran, Vistaril, sometimes Reglan. Thats crazy she said there are no meds for nausea...hmmm. I heard ginger can work too but idk. I will start the same dose you are on next week....4 in the morning and 4 at night...right now on 6 per week. I haven't had nausea yet and hope I dont! I feel for you..that must be awful. Maybe call her back and ask about those meds I mentioned?

star73
Regular Member


Date Joined Jan 2010
Total Posts : 40
   Posted 1/26/2010 11:16 AM (GMT -7)   
oh also you can ask for the Phenergan that you rub on your wrist so you dont have to swallow it. I also think Zofran can come in the dissolvable kind..under your tongue. Good luck and hope you feel better!

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 1/26/2010 1:58 PM (GMT -7)   
Hi Keep the Faith, I'd definately get back onto your doctor. You shouldn't be throwing up on mtx. Nausea can happen but not throwing up, thats not right at all. Ring them back and ask to speak to your specialist, otherwise go see your PCP and get them to ring the rheumy (worked for me once when I felt I wasn't being listened too)

I took nexium for a few months to help with the nausea, settled my symptoms right down. I'm ok now. I also had to build up slowly onto 20mg of mtx, started at 10 for a few months then, 15 for a few more and finally up to the 20mg. My liver couldn't handle it at 20 mg the first time I was on it, now I'm good. Toxic meds are heavy duty on our poor bodies.

Goodluck, keep us posted, golitho

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 1/26/2010 2:28 PM (GMT -7)   
Hi Keep the faith.
You have already been given some great advice, just wanted to add, maybe drinking more fluids on the day you take the MTX. I suffered from headaches and nausea when I first started taking MTX and I really push the fluids the day I take it.
Hope you find something that works.
Jo
Crohn's Disease, Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07
 
Forum Moderator - Rheumatoid Arthritis


keep the faith
Regular Member


Date Joined Nov 2009
Total Posts : 91
   Posted 1/26/2010 4:12 PM (GMT -7)   
Star73
I was fine on the lower doses as I built up too. I sure hope it goes well for you on 20mg
Jo & golitho
Thanks for your suggestions. I will try it all.
 
My birthday is Friday and since I take mtx Thursdays I don't look forward to spending the day with that 'gift'  yeah
 
More often than not we also get snow this last week of January. And we are supposed to get snow that day but if my head is in a bowl I gues it won't matter much.
 

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 1/26/2010 7:35 PM (GMT -7)   
Oh Keep the Faith, definately ring someone before your birthday. You don't want to be throwing up on Friday.
I can't believe tha receptionist left you with no advice, seems so uncaring.

These people in these jobs drive me crazy, the rubbish we have to put up with sometimes, the aggressiveness of some staff and sometimes you wonder whether messages get through at all.

Best of luck, golitho

keep the faith
Regular Member


Date Joined Nov 2009
Total Posts : 91
   Posted 1/29/2010 4:21 PM (GMT -7)   
Golitho, Star73 and SydneyJo

I want to report on my nausea and doctor call. The doctor said he did not want to give me a drug to counteract a reaction to another drug and is still pushing Mtx injections. I said I'd think about it (as the med wouldn't be here in time for the Thursday dose anyway.
I dreaded taking it Thursday but thought about how my body reacted on Friday.
I took all your advice, pushed fluids, bought ginger tea, gingerale, OTC nausea meds. Ready for anything!!
I also decided I would not eat. I remembered I only threw up when I ate (nibbled really on crackers etc.)
When I got up today (Friday)I felt better than I did the last Friday (meaning stomach felt sort of OK) I sipped ginger tea and took it easy.
And I did not throw up or feel nauseous at all. I had chicken soup for dinner and I am fine. Hopefully it was a 2 week adjustment and I will tolorate this fine so thanks for all your support. Love you all ((((Hugs)))

Star73 Did you start your full dose? How are you feeling??

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 1/29/2010 6:25 PM (GMT -7)   
Hi keep the faith,
I'm on 20mg methotrexate injections and some times I do feel nausea but I just take a stemazine pill and feel fine. I have to have the injections as I have an ileostomy and the pills just go straight through my stoma. I do find the meth does make me really tired for about 2 days after. But apart from that I find it ok. Hope this helps a little.
Take care and let us know how u go

Raven67
Regular Member


Date Joined Sep 2007
Total Posts : 155
   Posted 1/30/2010 12:25 AM (GMT -7)   
Hi keep the faith, I was on MTX for a week had hap losts of nausea and vomiting when I took it. I'm not sure what causes it but for me I couldn't go anywhere. I could feel fine one minute and be driving down the road and would have to pull over to be sick.

All I know is that it has gone since I stopped and I will be starting Simponi along with Arava in February. If anyone has taken Simponi. any feedback would be great!

Take Care

Raven
When you get to the end of your rope, tie a knot and hang on!!!!
 
Current Diagnosis- DCIS, Rheumatoid Arthritis, Insulin Dependent Diabetes, Osteoarthritis right knee, Osteoporosis. Stress!!!!!!  New diagnosis of Fibromyalgia 04/08
Current Meds-Methotrexate 24mg s/c weekly, Plaquenil 200 mg BID, Celebrex, Folic Acid daily, Cesamet1 mg @ bedtime, Oxycontin 20 mg 3 x day, Lorazepam 2 mg dly Actonel weekly, Insulin-Humalog 35 units TID and Lantus 40 units BID, Calcium, Vitamin D  Arava 20mg daily


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 1/30/2010 4:43 PM (GMT -7)   

Im glad things went better for you this weeksmilewinkgrin

Hopefully it was like you said - just adjusting time.

These meds we take are sometimes worse than the illness they treateyes

Keep us posted on how you are going

Jo


Crohn's Disease, Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07
 
Forum Moderator - Rheumatoid Arthritis

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:50 AM (GMT -7)
There are a total of 2,731,994 posts in 300,980 threads.
View Active Threads


Who's Online
This forum has 151146 registered members. Please welcome our newest member, LadyCapricorn.
231 Guest(s), 1 Registered Member(s) are currently online.  Details
LindaOZ


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer